Case Reports
Journal Article
Research Support, Non-U.S. Gov't
Add like
Add dislike
Add to saved papers

Amiodarone induced optic neuropathy.

AIM: To determine the clinical features of amiodarone induced optic neuropathy, which may help distinguish it from non-arteritic anterior ischaemic optic neuropathy.

METHODS: Retrospective observational case series of patients diagnosed with amiodarone induced optic neuropathy at the neuro-ophthalmology service from March 1998 to February 2001. Amiodarone was discontinued after discussion with the patient's cardiologist. Visual acuity, colour vision, automated perimetry, and funduscopy were performed on initial and follow up examinations.

RESULTS: Three patients with amiodarone induced optic neuropathy presented with mildly decreased vision, visual field defects, and bilateral optic disc swelling. Upon discontinuing the medication, visual function and optic disc swelling slowly improved in all three patients.

CONCLUSION: Amiodarone induced optic neuropathy can present with visual dysfunction, and is typically a bilateral process. Upon discontinuation of amiodarone, slow resolution of optic disc swelling occurs and visual function improves in some patients.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app